Alert archive / Montana / Wind Chill Advisories in 2017

Wind Chill Advisory 5, NWS Great Falls, MT

February 6, 2017

NWS Great Falls, MT issued this wind chill advisory at Feb 6, 2017, 9:10 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2017, 9:10 PM MST (04:10 UTC)
Expired
Feb 7, 2017, 9:00 AM MST
In force
12 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

308 
WWUS45 KTFX 070410
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
910 PM MST MON FEB 6 2017

...SOME LINGERING SNOW AND BITTERLY COLD TEMPERATURES EXPECTED
TONIGHT...

.A COLD FRONT WILL CONTINUE TO PUSH SNOW ACROSS CENTRAL MONTANA
THIS EVENING. A SECOND ROUND OF MAINLY LIGHT SNOW IS THEN POSSIBLE
ACROSS THE ROCKY MOUNTAIN FRONT...CENTRAL...AND NORTHERN PORTIONS
OF MONTANA LATER TONIGHT...WITH LITTLE IMPACTS EXPECTED. IN
ADDITION...BITTERLY COLD TEMPERATURES ARE EXPECTED FOR NORTH
CENTRAL PORTIONS.

MTZ009-048-071200-
/O.CAN.KTFX.WS.W.0002.000000T0000Z-170207T0700Z/
/O.EXB.KTFX.WW.Y.0010.000000T0000Z-170207T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
910 PM MST MON FEB 6 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST TUESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR PERIODS OF LIGHT TO MODERATE SNOW...WHICH IS
IN EFFECT UNTIL 5 AM MST TUESDAY. THE WINTER STORM WARNING HAS 
BEEN CANCELLED.

* LOCATIONS...BROWNING, LOGAN PASS, MARIAS PASS, AND CHOTEAU.

* TIMING...PERIODS OF LIGHT TO MODERATE SNOW ARE EXPECTED THROUGH
  THE OVERNIGHT HOURS. SNOW SHOULD THEN TAPER OFF TUESDAY MORNING. 

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...10 BELOW TO 8 ABOVE ZERO.

* IMPACTS...ROADWAYS ARE SNOW COVERED...ICY...AND AT TIMES
  IMPASSABLE ESPECIALLY ON MARIAS PASS...AND PORTIONS OF US-89.
  VISIBILITY MAY BE REDUCED TO LESS THAN A QUARTER AT TIMES IN
  FALLING AND BLOWING SNOW. 

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1 .

&&

$$

MTZ010-071600-
/O.CAN.KTFX.WS.W.0002.000000T0000Z-170207T0700Z/
/O.NEW.KTFX.WC.Y.0005.170207T0410Z-170207T1600Z/
EASTERN GLACIER-
910 PM MST MON FEB 6 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST TUESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST TUESDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED.

* LOCATIONS...CUT BANK.

* TIMING...BITTERLY COLD TEMPERATURES WILL BE FOUND THIS
  EVENING...THROUGH TONIGHT...AND INTO TUESDAY MORNING. ANOTHER
  ROUND OF LIGHT SNOW IS ALSO POSSIBLE TONIGHT INTO TUESDAY
  MORNING...WITH LITTLE ADDITIONAL IMPACTS EXPECTED.

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES...7 BELOW TO 21 BELOW ZERO.

* WIND CHILL...AS LOW AS 41 BELOW DUE TO TEMPERATURES 7 BELOW TO 
  21 BELOW ZERO...AND WINDS NORTHWEST 5 TO 10 MPH.

* IMPACTS...ADDITIONAL ROUNDS OF LIGHT SNOW MAY CONTINUE SLICK AND
  SNOW COVERED ROAD CONDITIONS. BITTERLY COLD TEMPERATURES COULD
  LEAD TO HYPOTHERMIA AND CAUSE FROST BITE IN A MATTER A MINUTES.
  PETS AND LIVESTOCK SHOULD BE KEPT IN A WARM LOCATION. 

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MTZ011-044>046-071600-
/O.CAN.KTFX.WW.Y.0010.000000T0000Z-170207T0700Z/
/O.NEW.KTFX.WC.Y.0005.170207T0410Z-170207T1600Z/
HILL-TOOLE-LIBERTY-EASTERN PONDERA-
910 PM MST MON FEB 6 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST TUESDAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

* LOCATIONS...HAVRE, SHELBY, CHESTER, AND CONRAD.

* TIMING...LIGHT SNOW MAY RETURN OVERNIGHT TONIGHT AND INTO
  TUESDAY MORNING...WITH LITTLE IMPACTS EXPECTED. BITTERLY COLD
  TEMPERATURES ARE ALSO EXPECTED FOR TONIGHT INTO TUESDAY MORNING. 

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES...14 BELOW TO 5 ABOVE ZERO.

* WIND CHILL...AS LOW AS 31 BELOW DUE TO TEMPERATURES 14 BELOW 
  TO 5 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 10 MPH.

* IMPACTS...ADDITIONAL ROUNDS OF LIGHT SNOW MAY CONTINUE SLICK AND
  SNOW COVERED ROAD CONDITIONS. BITTERLY COLD TEMPERATURES COULD
  LEAD TO HYPOTHERMIA AND CAUSE FROST BITE IN A MATTER A MINUTES.
  PETS AND LIVESTOCK SHOULD BE KEPT IN A WARM LOCATION. 

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MTZ012>014-047-049-052-053-070515-
/O.CAN.KTFX.WW.Y.0010.000000T0000Z-170207T0700Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE-
EASTERN TETON-JEFFERSON-BROADWATER-
910 PM MST MON FEB 6 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY.

SNOW HAS GENERALLY ENDED ACROSS CENTRAL MONTANA. SOME ADDITIONAL
BRIEF LIGHT SNOW IS POSSIBLE OVERNIGHT TONIGHT INTO TUESDAY
MORNING...HOWEVER...LITTLE IMPACTS ARE EXPECTED. THOSE TRAVELING
SHOULD STILL CHECK THE LATEST ROAD AND WEATHER CONDITIONS.

$$

MTZ050-051-054-070700-
/O.CON.KTFX.WW.Y.0010.000000T0000Z-170207T0700Z/
JUDITH BASIN-FERGUS-MEAGHER-
910 PM MST MON FEB 6 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* LOCATIONS...WHITE SULPHUR SPRINGS, STANFORD, LEWISTOWN, AND 
  LEWISTOWN DIVIDE.

* TIMING...PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO MOVE
  FROM WEST TO EAST ACROSS THE REGION THIS EVENING. SNOWFALL RATES
  NEAR 1 INCH PER HOUR ARE POSSIBLE. SNOW WILL THEN DIMINISH SHORTLY
  AFTER MIDNIGHT. 

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH.

* IMPACTS...ROADWAYS ARE SNOW COVERED AND ICY. VISIBILITY MAY BE 
  REDUCED TO LESS THAN A QUARTER AT TIMES IN FALLING AND BLOWING 
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1 .

&&

$$

MTZ015-055-070700-
/O.CON.KTFX.WW.Y.0010.000000T0000Z-170207T0700Z/
MADISON-GALLATIN-
910 PM MST MON FEB 6 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* LOCATIONS...TARGHEE PASS, WEST YELLOWSTONE, AND RAYNOLDS PASS.

* TIMING...PERIODS OF LIGHT TO MODERATE SNOW ARE EXPECTED THROUGH
  THIS EVENING ACROSS THE SOUTHERN PORTIONS OF MADISON AND
  GALLATIN COUNTIES. GUSTY WINDS WILL ALSO BRING AREAS OF BLOWING
  SNOW. 

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...ROADWAYS ARE SNOW COVERED AND ICY. VISIBILITY WILL BE
  REDUCED TO LESS THAN A MILE AT TIMES IN FALLING AND BLOWING
  SNOW. RAYNOLDS AND TARGHEE PASS WILL BE DIFFICULT TO IMPASSABLE
  AT TIMES DUE TO SNOW AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1 .

&&

$$
3 follow-up statements
805 
WWUS45 KTFX 070547
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1047 PM MST MON FEB 6 2017

...SOME LINGERING SNOW AND BITTERLY COLD TEMPERATURES EXPECTED
TONIGHT...

.SNOW WILL BE ON A DIMINISHING TREND ACROSS CENTRAL AND SOUTHERN
PORTIONS DURING THE EARLY OVERNIGHT HOURS. A SECOND ROUND OF 
MAINLY LIGHT SNOW IS STILL POSSIBLE ACROSS THE ROCKY MOUNTAIN 
FRONT...CENTRAL...AND NORTHERN PORTIONS OF MONTANA OVERNIGHT
TONIGHT...WITH LITTLE IMPACTS EXPECTED. IN ADDITION...BITTERLY 
COLD TEMPERATURES ARE EXPECTED FOR NORTH CENTRAL PORTIONS.

MTZ015-050-051-054-055-070700-
/O.CAN.KTFX.WW.Y.0010.000000T0000Z-170207T0700Z/
MADISON-JUDITH BASIN-FERGUS-MEAGHER-GALLATIN-
1047 PM MST MON FEB 6 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY.

LIGHT SNOW WILL TAPER OFF DURING THE EARLY OVERNIGHT HOURS. LITTLE
IF ANY NEW SNOW ACCUMULATIONS ARE EXPECTED. DESPITE SNOW
ENDING...ROAD CONDITIONS MAY REMAIN SLICK AND SNOW COVERED THROUGH
THE NIGHT. THOSE TRAVELING SHOULD STILL USE CAUTION.

$$

MTZ009-048-071200-
/O.CON.KTFX.WW.Y.0010.000000T0000Z-170207T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
1047 PM MST MON FEB 6 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

* LOCATIONS...CHOTEAU, BROWNING, LOGAN PASS, AND MARIAS PASS.

* TIMING...PERIODS OF LIGHT TO MODERATE SNOW ARE EXPECTED 
  THROUGH THE OVERNIGHT HOURS. SNOW SHOULD THEN TAPER OFF 
  TUESDAY MORNING.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...10 BELOW TO 8 ABOVE ZERO.

* IMPACTS...ROADWAYS ARE SNOW COVERED...ICY...AND AT TIMES 
  IMPASSABLE ESPECIALLY ON MARIAS PASS...AND PORTIONS OF US-89. 
  VISIBILITY MAY BE REDUCED TO LESS THAN A QUARTER AT TIMES IN 
  FALLING AND BLOWING SNOW.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1 .

&&

$$

MTZ010-011-044>046-071200-
/O.CON.KTFX.WC.Y.0005.000000T0000Z-170207T1600Z/
EASTERN GLACIER-HILL-TOOLE-LIBERTY-EASTERN PONDERA-
1047 PM MST MON FEB 6 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY...

* LOCATIONS...CONRAD, SHELBY, CHESTER, CUT BANK, AND HAVRE.

* TIMING...LIGHT SNOW MAY RETURN OVERNIGHT TONIGHT AND INTO 
  TUESDAY MORNING...WITH LITTLE IMPACTS EXPECTED. BITTERLY COLD 
  TEMPERATURES ARE ALSO EXPECTED FOR TONIGHT INTO TUESDAY 
  MORNING.

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES...16 BELOW TO 3 ABOVE ZERO.

* WIND CHILL...AS LOW AS 35 BELOW DUE TO TEMPERATURES 16 BELOW 
  TO 3 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 10 MPH.

* IMPACTS...ADDITIONAL ROUNDS OF LIGHT SNOW MAY CONTINUE SLICK 
  AND SNOW COVERED ROAD CONDITIONS. BITTERLY COLD TEMPERATURES 
  COULD LEAD TO HYPOTHERMIA AND CAUSE FROST BITE IN A MATTER A 
  MINUTES. PETS AND LIVESTOCK SHOULD BE KEPT IN A WARM LOCATION.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
100 
WWUS45 KTFX 071021
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
321 AM MST Tue Feb 7 2017

MTZ009-048-071130-
/O.CAN.KTFX.WW.Y.0010.000000T0000Z-170207T1200Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
321 AM MST Tue Feb 7 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

The National Weather Service in Great Falls has cancelled the
Winter Weather Advisory.

Periods of snow will continue to affect the Rocky Mountain Front 
today. However, snowfall accumulations will be relatively light
and additional impacts should be minimal. As a result, the Winter
Weather Advisory has been cancelled.


$$

MTZ010-011-044>046-071600-
/O.CON.KTFX.WC.Y.0005.000000T0000Z-170207T1600Z/
Eastern Glacier-Hill-Toole-Liberty-Eastern Pondera-
321 AM MST Tue Feb 7 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* Locations...Conrad, Chester, Shelby, Cut Bank, and Havre.

* TIMING...Breezy conditions and cold temperatures will cause
  bitterly cold wind chills to continue through the early morning
  hours.

* Winds...Northwest 10 to 15 mph with gusts up to 25 mph.

* Wind Chill...20 to 35 degrees below zero.

* IMPACTS...Bitterly cold temperatures could lead to hypothermia
  and cause frost bite in a matter of minutes. Pets and livestock
  should be kept in a warm location, if possible.

* Web Page: To see a graphical representation of this hazard 
  please visit our web page and click on the detailed hazards 
  tab.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind chill advisory means that very cold air and breezy winds 
will combine to generate low wind chills. This will result in 
frost bite and lead to hypothermia if precautions are not taken. 
If you must venture outdoors, make sure you wear a hat and gloves.

&&

$$
354 
WWUS45 KTFX 071627
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
927 AM MST Tue Feb 7 2017


MTZ010-011-044>046-071730-
/O.EXP.KTFX.WC.Y.0005.000000T0000Z-170207T1600Z/
Eastern Glacier-Hill-Toole-Liberty-Eastern Pondera-
927 AM MST Tue Feb 7 2017

...WIND CHILL ADVISORY HAS EXPIRED...

Wind chill values remain below -20F in a few locations across
western portions of North-central Montana. Observed wind speeds
are less than 10 mph for most of the area. Although wind chill
temperatures below -20F are not of widespread concern...note that
actual high temperatures today are forecast to remain in the
single digits above or below zero.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 5:00 PM MST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 6, 5:00 PM MST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
500 PM MST Mon Feb 6 2017

Aviation Section Updated

.DISCUSSION...

Tonight through Wednesday...Dry air has arrived aloft from the
west, ending the prolonged period of heavy snow over the Northern
Rockies. However, two shortwave troughs embedded in a broad
longwave trough over the PacNW will rotate through the forecast
area this evening. Lower heights and cooler temperatures are
providing enhanced instability, leading to a more convective
character of snow showers. One band of heavy snow showers moved
through central Montana this afternoon. Short term model guidance
indicates additional snow showers are possible through this
evening. Therefore, winter weather advisories remain in effect
across much of the forecast area through midnight. Reports from MT
Dept of Transportation continue to indicate severe driving
conditions due to deep drifting on roads along the Rocky Mountain
Front. Therefore the winter storm warning will remain in effect
for this area through the evening with a few inches of additional
snowfall possible. A surface cold front trailing behind the
passing shortwave will reinforce near-zero temperatures across
North-central MT, and further advance through the southwest. Wind
chill temperatures will be near to below -20F overnight, but will
hold off on issuing a wind chill advisory as wind speeds will
generally remain near to below 10 mph. Shortwave ridging follows
on Tuesday, resulting in declining snow shower activity. The next
round of snow advances into southwest Montana Tuesday afternoon
as a surface low tracks through southern Idaho. Snow continues
over southwest Montana Tuesday night into Wednesday morning. PN

Wednesday Night through Monday...Medium range models are back into
good agreement again and continue to support a regime change back
toward warm and windy conditions. Period begins with an upper level
ridge developing over the Northern Rocky Mountains Wednesday night
into Thursday. As this feature builds, the surface high pressure
system and associated cold airmass pushes east allowing a weak
surface pressure trough to develop in the lee of the Rockies.
Westerly downslope winds will develop along the Rocky Mountain Front
and over the adjacent plains. Although it does not appear that wind
speeds will reach high wind criteria at this time, I am anticipating
that areas/widespread blowing snow could cause some significant
impacts in the East Glacier/Browning/Cut Bank region as the recent
fresh snow is affected by the developing winds. This will mostly
occur Wednesday night into Thursday morning, then temperatures well
above freezing should limit blowing snow just to the Continental
Divide Thursday afternoon and Thursday night due to snow melt over
the plains.

By Saturday morning, models indicate that an Alberta clipper system
will sweep by north of the border with an associated Pacific cold
front causing temperatures to cool back toward seasonal averages for
the weekend. In the wake of this system, another upper level ridge
develops over the Pacific Northwest putting Montana beneath a dry
northwest flow aloft and allowing temperature to climb back above
seasonal averages on Monday. mpj/Coulston

&&

.AVIATION...
Updated 0000z.
Several bands of moderate to heavy snow will move from west to east
across the region through 06z Tue. Overall the periods of heavy snow
should be less than 2 hours. Expect low ceilings through
12z...before some improvement most areas. Another round of light
snow will develop after 20z Tue in SW MT and move northward towards
the Bozeman area by 24z Tue. Mountains will be obscured at times.
Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  -5   3  -8  14 /  80  20  30  10
CTB -12  -5 -16   8 /  50  20  20  10
HLN   6  16   2  22 /  70  30  40  20
BZN  15  24   9  27 /  40  50  50  20
WEY  11  23  14  28 /  90  70  70  50
DLN  19  28  19  36 /  20  60  50  20
HVR  -4   0 -17   2 /  70  40  20  10
LWT  -1   7  -8  15 /  90  20  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until midnight MST tonight Blaine...
Broadwater...Cascade...Central and Southern Lewis and Clark...
Chouteau...Eastern Pondera...Eastern Teton...Fergus...Hill...
Jefferson...Judith Basin...Liberty...Meagher...Toole.

Winter Weather Advisory until midnight MST tonight Gallatin...
Madison.

Winter Storm Warning until midnight MST tonight Eastern
Glacier...Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

&&

weather.gov/greatfalls

In the hours before

Special weather statement, Feb 6, 4:14 PM MST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Great Falls MT
414 PM MST Mon Feb 6 2017

MTZ012-070100-
Cascade-
Including the city of Great Falls
414 PM MST Mon Feb 6 2017

...Another snow shower to affect Great Falls...

A second snow shower will move through the Great Falls area
between 430 PM and 630 PM. Expect new snow accumulations to range
from a half inch...up to 1 inch. Visibility will fall to around
one half mile. Reduce your driving speeds...and a allow a few
extra travel minutes this evening.

MTZ050-051-070100-
Judith Basin-Fergus-
Including the cities of Raynesford, Geyser, Stanford, Windham,
Benchland, Hobson, Moccasin, Hilger, and Lewistown
414 PM MST Mon Feb 6 2017

...A few hours of moderate to heavy snowfall to affect the
Stanford and Lewistown areas...

A band of moderate to heavy snow will move eastward across Judith
Basin and Fergus counties through 630 PM. Expect snowfall rates of
1 to 2 inches per hour as this band of snow moves through.
Visibility will be reduced to a quarter of a mile.

This is a powder snow...resulting in very poor driving
visibilities. Passing other vehicles is very difficult in the poor
visibility. Thus reduce your driving speeds...and allow a few
extra driving minutes this evening.
Special weather statement, Feb 6, 5:25 PM MST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Great Falls MT
525 PM MST Mon Feb 6 2017

MTZ014-070200-
Central and Southern Lewis and Clark-
Including the city of Helena
525 PM MST Mon Feb 6 2017

...Band of snow...moderate to heavy at times...expected for the
Helena Valley this evening...

A passing cold front will continue snow across the Helena Valley
and adjacent mountains through this evening. Snow may become
moderate to heavy at times...with visibility below 1 mile likely.
Those traveling should use caution...or delay travel plans.

MTZ013-070200-
Chouteau-
Including the cities of Floweree, Carter, and Fort Benton
525 PM MST Mon Feb 6 2017

...Band of snow...moderate to heavy at times...expected for the
Chouteau County this evening...

A passing cold front will continue snow across Chouteau County
through this evening. Snow may become moderate to heavy at
times...with visibility below 1 mile likely. Those traveling
should use caution...or delay travel plans.
Local storm report, Feb 6, 5:37 PM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
537 PM MST MON FEB 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             HELENA                  46.60N 112.02W
02/06/2017  E3.0 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            ESTIMATED NEAR 3 INCHES OF NEW SNOW AROUND THE CAPITAL.
            SNOW IS STILL FALLING HEAVY AT THE CURRENT TIME.

&&

BRUSDA
Local storm report, Feb 6, 7:24 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
724 PM MST MON FEB 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     SNOW             8 SE ULM                47.35N 111.39W
02/06/2017  M2.5 INCH        CASCADE            MT   TRAINED SPOTTER

&&

JAA
Local storm report, Feb 6, 7:42 PM MST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
742 PM MST MON FEB 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     SNOW             HOBSON                  47.00N 109.87W
02/06/2017  E3.0 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

            ESTIMATED 3 INCHES OF NEW SNOW IN THE HOBSON AREA.

&&

BRUSDA
Local storm report, Feb 6, 8:55 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
855 PM MST MON FEB 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     SNOW             GRASS RANGE             47.03N 108.80W
02/06/2017  E2.0 INCH        FERGUS             MT   CO-OP OBSERVER

            ESTIMATED 2 INCHES OF NEW SNOW THIS EVENING.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:09 PM MSTWinter Storm WatchTFX13 hr

Nearby

Wind Chill Advisories in Montana, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.